MAUDE Adverse Event Report: RESPIRONICS, INC. BIPAP AUTO BIFLEX W/HTHUMSTDTUBE60SRSCAN; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)

RESPIRONICS, INC. BIPAP AUTO BIFLEX W/HTHUMSTDTUBE60SRSCAN; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Model Number CA761NTS
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2021
Type of Reportable Event Malfunction
Event or Problem Description
The manufacturer received information alleging an issue related to a bilevel positive airway pressure (bipap) device's sound abatement foam.There was no report of patient harm/injury.This issue was reported to the fda per 21 cfr 806.The device will be corrected per res 88058.
 
Additional Manufacturer Narrative
The manufacturer was contacted in reference to the voluntary field safety notice / recall notification related to the sound abatement foam in certain cpap, bipap, and mechanical ventilator devices. the manufacturer previously received information alleging visualization of black small particles hair like debris and particles were found in tubing/chamber, related to a bipap device's sound abatement foam.There was no report of patient harm or injury.Repeated attempts to have the device and components returned for evaluation and investigation were unsuccessful.The manufacturer believes they will be unable to gather additional information.The manufacturer is submitting an updated report at this time.If pertinent information becomes available to the manufacturer at a later date, a follow-up report will be filed.Corrective information was provided in a1 section and section h6 updated in this report.Also in the previous mdr, " visualization of black small particles hair like debris and particles were found in tubing/chamber" was not mentioned.
 
Additional Manufacturer Narrative
Additional information was received on jun 29, 2025, and section h11 should be reported as: the manufacturer was contacted in reference to the voluntary field safety notice / recall notification related to the sound abatement foam in certain cpap, bipap, and mechanical ventilator devices.The manufacturer previously received information alleging visualization of black small particles hairlike debris and particles were found in tubing/chamber, related to a bipap device's sound abatement foam.There was no report of patient harm or injury.The device was returned to the third-party service center for further evaluation.The device was evaluated.There was no mention of visual findings to the external part of the device.The internal aspect of the device was inspected.The device powered on and airflow was confirmed.The device's downloaded logs were reviewed.There were 6 errors found.The third-party service center concludes that they could not confirm the customer's allegation and there was no visible foam degradation.Device was scrapped.Sections d8, d9, h2, h3 and h6 has been updated in this report.

Brand Name
BIPAP AUTO BIFLEX W/HTHUMSTDTUBE60SRSCAN
Common Device Name
VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Manufacturer (Section D)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer (Section G)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer Contact
rosko melissa
1001 murry ridge line
murrysville, PA 15668
7247330200
MDR Report Key13063677
Report Number2518422-2021-08544
Device Sequence Number5630927
Product Code BZD
UDI-Device Identifier00606959031746
UDI-Public00606959031746
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K113068
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberCA761NTS
Device Catalogue NumberCA761NTS
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2021
Supplement Date Received by Manufacturer07/04/2023
06/29/2025
Initial Report FDA Received Date12/22/2021
Supplement Report FDA Received Date07/05/2023
09/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/11/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
RES 88058
Patient Sequence Number1
Patient SexUnknown